MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. TOTAL KNEE PACK; GENERAL SURGERY TRAY

DEROYAL INDUSTRIES, INC. TOTAL KNEE PACK; GENERAL SURGERY TRAY
Model Number 89-5400
Medical Device Problem Codes Component Missing (2306); Device Misassembled During Manufacturing /Shipping (2912); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: an internal complaint (call 48964) was received for a convenience kit (part 89-5400, lot 50905191) that contained 14 lap sponges instead of 15.No sample was available for return.The work order was reviewed for possible discrepancies that may have contributed to the reported event.No discrepancies were identified.The bill of materials was reviewed and the affected kit component was identified as raw material 5-1918, which is supplied to deroyal by (b)(4).This material comes to deroyal in bulk with the sponges banded together in stacks of five.These stacks are not unbanded during the convenience kit assembly process.Deroyal employees do not count the amount of lap sponges in each banded stack.A supplier corrective action request (scar) was issued to (b)(4).As of the date of this report, a response has not been received.The 2017-2019 scar and supplier notification letter logs were reviewed for similar complaints, and similar, previous complaints were identified.The investigation is ongoing at this time.When new and critical information is received, this report will be updated.
 
Event or Problem Description
A convenience kit came with fourteen lap pads instead of fifteen.This was identified during the initial count.No harm to the patient reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Root cause: the sponges contained within the convenience kit are supplied to deroyal by gd medical.Therefore, a supplier corrective action request (scar) was issued to gd medical.In its response, the supplier stated all lap sponges proceed through a rigorous count verification process that includes a manual counting and machine counting.Each lap sponge pack is counted by workers on site before being passed along a conveyor belt for machine counting.Additionally, the paper bands used to band the sponges are designed to fit only five sponges.A count variance can be easily identified at the banding process.As a result, the probability of a count variance is slim.Corrective action: the aql level for finished product inspection will be adjusted to further reduce the probability of occurrence.Investigation summary an internal complaint ((b)(4)) was received for a convenience kit (part 89-5400, lot 50905191) that contained 14 lap sponges instead of 15.No sample was available for return.The work order was reviewed for possible discrepancies that may have contributed to the reported event.No discrepancies were identified.The bill of materials was reviewed and the affected kit component was identified as raw material 5-1918, which is supplied to deroyal by gd medical.This material comes to deroyal in bulk with the sponges banded together in stacks of five.These stacks are not unbanded during the convenience kit assembly process.Deroyal employees do not count the amount of lap sponges in each banded stack.A supplier corrective action request (scar) was issued to gd medical.A response was received february 7, 2020 and accepted by deroyal personnel.The 2017-2019 scar and supplier notification letter logs were reviewed for similar complaints, and similar, previous complaints were identified.The investigation is complete at this time.If new and critical information is received, this report will be updated.

Brand Name
TOTAL KNEE PACK
Common Device Name
GENERAL SURGERY TRAY
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette, tn TN 37766
MDR Report Key9580996
Report Number3005011024-2019-00016
Device Sequence Number667494
Product Code LRO
UDI-Device Identifier00749756635929
UDI-Public00749756635929
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K842648
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89-5400
Device Lot Number50905191
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer12/16/2019
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1